MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOXOPLASMA G ASSAY; TOXOPLASMA GONDII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOXOPLASMA G ASSAY; TOXOPLASMA GONDII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A customer from (b)(6) reported observation of reproducibly false-positive advia centaur xpt toxoplasma g (toxo g) results for one pregnant patient.Two tests of the same sample using the advia centaur toxo g assay produced positive results which were discordant relative to alternate-method testing.Siemens is investigating.The instructions for use (ifu) states the following under interpretation of results: "the detection of toxoplasma igg in a given specimen, as determined by assays from different manufacturers, can vary due to differences in assay methods and reagent specificity." in the limitations section, the following is stated: "in geographic regions that have an apparent low prevalence of toxoplasma igg in asymptomatic populations, the positive predictive value of any assay is reduced due to the increased possibility that a positive result is actually falsely positive.As with all in vitro diagnostic assays, each laboratory should determine its own reference range(s) for the diagnostic evaluation of patient results." note: mdr 1219913-2022-00105 was filed for the same event.
 
Event or Problem Description
The customer reports observation of reproducibly false-positive advia centaur xpt toxoplasma g (toxo g) results for one patient.An initial reactive (positive) advia centaur xpt toxo g result was obtained using kit lot 277.Toxoplasma igm and avidity tests were negative.The toxo g result was reported to the physician and questioned.The same sample was re-tested using the same method on the following day, and produced another positive result.The customer sent the patient's sample to another laboratory, where negative toxoplasma igg results were obtained using two alternate test methods.The negative results were concordant with the observed avidity test result, and were accepted as correct.There are no reports of patient harm, changes in treatment, or delays in diagnosis resulting from the observed discordant result.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00112 was filed on 2022-04-15.Mdr 1219913-2022-00112 supplemental 1 was filed on 2022-06-03.Additional information, 2022-06-07: the customer confirmed that calibration and quality control (qc) data were valid and acceptable.The customer did not test the sample using either a heterophilic blocking tube (hbt) and/or a non-specific antibody blocking tube (nabt).Following receipt of the additional information described above, the investigation conclusion is unchanged.Based on the available information, advia centaur xpt toxoplasma igg lot 277 is performing as intended, and a product performance issue has not been identified.The customer is operational; no further investigation is required.Note: mdr 1219913-2022-00105 supplemental 2 has been filed for the same event.
 
Additional Manufacturer Narrative
Mdr 1219913-2022-00112 was filed on 2022-04-15.Additional information, 2022-05-26: siemens has concluded the investigation.A customer from outside the united states reported observation of two false-reactive advia centaur xpt toxoplasma g (toxo g) results for a 19-year-old pregnant patient which were discordant relative to alternate-method testing.Toxoplasma igm and avidity tests performed on this patient produced non-reactive results.It is unknown if the sample was tested using either a heterophilic blocking tube (hbt) and/or a non-specific antibody blocking tube (nabt).The customer did not provide requested calibration and quality control (qc) data, nor did they verify their acceptability, despite numerous requests from siemens.The customer was unable to provide the total number of negative samples they have tested using this particular product lot, so siemens cannot calculate locally-observed assay specificity.The customer has not indicated any other similar cases.The relative specificity results from the 3 studies described in the advia centaur xpt toxoplasma g instructions for use (ifu) range from 99.3% - 99.8%.Siemens reviewed available patient data and toxo g lot 277 was found to perform comparably to other reagent lots.No similar complaints for toxo g lot 277 were identified.Based on the available information, advia centaur xpt toxoplasma igg lot 277 is performing as intended, and a product performance issue has not been identified.The customer is operational; no further investigation is required.Notes: 1) in section h6, the codes for investigation findings and investigation conclusion have been updated.2) mdr 1219913-2022-00105 supplemental 1 has been filed for the same event.

Brand Name
ADVIA CENTAUR TOXOPLASMA G ASSAY
Common Device Name
TOXOPLASMA GONDII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
333 coney street
east walpole MA 02032
Manufacturer Contact
barry
333 coney street
east walpole, MA 02032
5082985306
MDR Report Key14119437
Report Number1219913-2022-00112
Device Sequence Number16733228
Product Code LGD
UDI-Device Identifier00630414208459
UDI-Public00630414208459
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K012183
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2022
Device Model NumberN/A
Device Catalogue Number10310321
Device Lot Number277
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/08/2022
Supplement Date Received by Manufacturer05/26/2022
06/07/2022
Initial Report FDA Received Date04/15/2022
Supplement Report FDA Received Date06/03/2022
06/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age19 YR
Patient SexFemale